Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Charleston, SC

February 13, 2007Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Feb 13, 2007, 6:13 PM EST for Effingham County, Screven County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2007, 6:13 PM EST (23:13 UTC)
Expired
Feb 13, 2007, 7:00 PM EST
In force
47 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Effingham County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 3:34 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 132313
SVRCHS
GAC103-251-140000-
/O.NEW.KCHS.SV.W.0002.070213T2313Z-070214T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 700 PM EST

* AT 611 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS       
  WERE LOCATED ALONG A LINE EXTENDING FROM NEWINGTON TO              
  EGYPT...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  EGYPT...HUNTERS...
  CLYO...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3266 8159 3235 8146 3246 8120 3262 8141
      3273 8143

$$
3 follow-up statements
000 
WWUS52 KCHS 132328
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EST TUE FEB 13 2007

GAC103-251-140000-
/O.CON.KCHS.SV.W.0002.000000T0000Z-070214T0000Z/
EFFINGHAM GA-SCREVEN GA-
628 PM EST TUE FEB 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EST
FOR EFFINGHAM AND SCREVEN COUNTIES...

AT 623 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF OAKY TO 
LORENZO...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO AND
SHAWNEE.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3270 8148 3240 8142 3247 8122 3262 8141
      3273 8143

$$
000 
WWUS52 KCHS 132343
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EST TUE FEB 13 2007

GAC103-140000-
/O.CON.KCHS.SV.W.0002.000000T0000Z-070214T0000Z/
EFFINGHAM GA-
643 PM EST TUE FEB 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EST
FOR EFFINGHAM COUNTY...

AT 640 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
HADDONVILLE TO EXLEY...MOVING NORTHEAST AT 45 MPH.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3250 8130 3218 8129 3225 8120 3251 8124
      3256 8139

$$
000 
WWUS52 KCHS 132357
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EST TUE FEB 13 2007

GAC103-140007-
/O.EXP.KCHS.SV.W.0002.000000T0000Z-070214T0000Z/
EFFINGHAM GA-
657 PM EST TUE FEB 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY WILL EXPIRE
AT 700 PM EST...

AT 653 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3250 8130 3218 8129 3225 8120 3251 8124
      3256 8139

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 5:00 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Feb 13, 5:00 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EST TUE FEB 13 2007

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
LATEST CLX RADAR SHOWS THE FIRST LINE OF THUNDERSTORMS JUST WEST OF
TATTNALL COUNTY AT THIS HOUR. FOR MOST OF THE AFTERNOON...SHOWER
ACTIVITY HAS BEEN WITHIN THE NORTHERN TIER OF THE FORECAST AREA AS A
RESULT OF PERSISTENT ONSHORE FLOW. UPON COLLABORATION WITH
SPC...GEORGIA COUNTIES ARE NOW IN A SEVERE THUNDERSTORM WATCH UNTIL
02Z TONIGHT.

NEGATIVELY TILTED UPPER SHORTWAVE CONTINUES TO MAKE EAST/NORTHEAST
PROGRESS THIS AFTERNOON...SPAWNING A LINE OF STRONG TO SEVERE
THUNDERSTORMS ACROSS THE LOWER MISS VALLY AND INTO THE SOUTHEASTERN
STATES. THE NOSE OF A 130 KT JET ACROSS THE NORTHERN GOMEX WILL
GRADUALLY LIFT NORTHWARD THROUGH THE EVENING. MANY LOCATIONS IN
SOUTHEAST SC AND GA ARE REPORTING DEWPOINTS AS HIGH AS THE LOWER
60S...WHILE LATEST RUC MESOANALYSIS SHOWS LOW LEVEL LAPSE RATES AND
CAPE VALUES INDICATIVE A UNSTABLE CONDITIONS. THUS THE COMBINATION
OF MOISTURE AND INSTABILITY MAY MAINTAIN THE APPROACHING STORMS AS
THEY APPROACH THE SOUTHERN CWA.

THERE IS SOME MODEL DISAGREEMENT IN THE TRACK OF THE LOW CENTER
THROUGH THE EVENING. GFS BRINGS THE LOW OFFSHORE OF THE SC/NC BORDER
BEFORE IT INTENSIFIES OVER THE WATER. NAM TRACKS THE LOW FURTHER
NORTH AND INLAND. AFTER COLLABORATION WITH NEIGHBORING
OFFICES...PREFER THE MORE NORTHERLY TRACK OF THE LOW. WILL END THE
THUNDERSTORM RISK QUITE QUICKLY AFTER MIDNIGHT BY CONSIDERING THE
PROGRESSIVE NATURE OF THE SYSTEM. CATEGORICAL AND LIKELY POPS ACROSS
THE CWA WITH CHANCE THUNDERSTORMS WILL DROP TO A SLIGHT CHANCE OF
SHOWERS LATE.

THERE DOES NOT APPEAR TO BE ANY STRONG COLD ADVECTION BEHIND THE
SYSTEM AT THIS POINT. HIGHS ON WEDNESDAY RANGING FROM AROUND 60
DEGREES TO THE LOWER 60S WILL BE NOTICEABLY COOLER THAN TODAY...BUT
STILL BE WITHIN A FEW DEGREES OF SEASONAL NORMS. THE 180 KT SECTION
OF THE UPPER JET WILL BE MOVING DIRECTLY OVER THE CWA WEDNESDAY WITH
LOW LEVEL WINDS UP TO 30 KT CONTINUING THROUGH AT LEAST THE EARLY
AFTERNOON. WIND PROFILES FOR TOMORROW THUS LOOK QUITE IMPRESSIVE.
COMBINED WITH A TIGHT SURFACE GRADIENT BETWEEN THE DEPARTING LOW AND
AN EXPANSIVE HIGH ACROSS THE CENTRAL CONUS...EXPECT TO SEE BREEZY
CONDITIONS FOR MOST OF THE CWA WEDNESDAY.  BOTH NAM AND GFS
SOUNDINGS SUGGEST THAT SOME MID LEVEL CLOUDS MAY LINGER THROUGH
EARLY WEDNESDAY AFTERNOON...WITH MODEL RH FIELDS INDICATING THE MOST
SIGNIFICANT PUSH OF DRIER AIR TOWARD WEDNESDAY EVENING. LOWS
WEDNESDAY NIGHT ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S.
&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
A LARGE AREA OF HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION
FROM THE WEST THURSDAY AND THURSDAY NIGHT...WITH FAIR WEATHER AND
UNSEASONABLY COOL TEMPERATURES EXPECTED. THE HIGH WILL SHIFT TO THE
GULF COAST REGION ON FRIDAY...WHILE AN UPPER LEVEL SHORT WAVE
CROSSES THE AREA. THE STRONG COLD AIR ADVECTION FOLLOWING THE SHORT
WAVE WILL ALLOW THICKNESS VALUES/850 MB TEMPERATURES TO PLUMMET...
WHILE STRONG/DRY WEST-NORTHWEST WINDS WILL IMPACT THE AREA. THE MEX
GUIDANCE APPEARS MUCH TOO WARM GIVEN THE PATTERN...AND HAVE UNDERCUT
VALUES SIGNIFICANTLY TO BETTER CORRELATE WITH WHAT THE THICKNESS
VALUES WOULD SUGGEST FOR HIGHS. AS A RESULT...EXPECT HIGH
TEMPERATURES FRIDAY ONLY IN THE 40S. CONTINUED COLD AIR ADVECTION
INTO FRIDAY NIGHT IN COMBINATION WITH CLEAR SKIES WILL BRING LOW
TEMPERATURES DOWN WELL INTO THE 20S AWAY FROM THE COAST...WITH WIND
CHILL VALUES POSSIBLY IN THE TEENS.

HIGH PRESSURE WILL PASS SOUTH OF THE AREA SATURDAY...WITH A
SOUTHWEST RETURN FLOW DEVELOPING THUS ALLOWING TEMPERATURES TO
MODERATE SOME. AN UPPER LEVEL DISTURBANCE WILL PASS SATURDAY
NIGHT...AND IF THERE IS ENOUGH MOISTURE RECOVERY MAY BE ABLE TO
GENERATE A FEW SHOWERS. HAVE THEREFORE INTRODUCED A SLIGHT CHANCE OF
SHOWERS INTO THE FORECAST SATURDAY NIGHT.

A COMBINATION OF GFS AND ECMWF WAS USED FOR SUNDAY THROUGH TUESDAY
BASED ON A DECENT AGREEMENT AND HANDLE OF CONDITIONS OBSERVED.
SHOWER ACTIVITY IS EXPECTED TO END EARLY SUNDAY MORNING AS A COLD
FRONT AND STRONG H5 SHORTWAVE PUSH OFFSHORE. CONDITIONS SHOULD
RETURN TO A DRY WEST/NORTHWEST DOWNSLOPE FLOW ONCE HIGH PRESSURE
SETTLES IN BEHIND THE COLD FRONT. THIS HIGH PRESSURE IS EXPECTED TO
CUT OFF MOST MOISTURE SUPPLY TO OUR CWA...ESPECIALLY IN THE LOW
LVLS. LIGHT WINDS CAN ALSO BE EXPECTED UNDER THE INFLUENCE OF THIS
HIGH PRESSURE. EXPECT THESE CONDITIONS TO REMAIN THROUGH EARLY
TUESDAY AS WE ENTER A MORE ZONAL FLOW PATTERN ONCE FRONTAL PASSAGE
OCCURS SUNDAY MORNING. WITH FEW CLOUDS EXPECTED UNDER THIS DRY
FLOW...A DECENT RADIATIONAL COOLING SETUP SHOULD OCCUR DURING NIGHT
HOURS ALLOWING LOW TEMPS TO REMAIN 5 TO 10 DEGREES BELOW CLIMATOLOGY
FOR SUNDAY AND MONDAY NIGHT WITH LOW TEMPS NEAR 30 INLAND AND MID
30S ALONG THE COAST. HIGHS ARE EXPECTED TO REMAIN COOL IN THE LOW
50S MONDAY AFTERNOON.

FOR TUESDAY...A SWITCH IN IN THE PATTERN BEGINS AS A NEW SYSTEM OVER
THE CENTRAL USA BEGINS TO DEVELOP AND TRACKS TO THE NORTHEASTERN
USA. SFC WINDS SHOULD MAKE A SHIFT TO A SOUTHWESTERLY FLOW ALLOWING
SOME MOISTURE TO RETURN AND HIGH TEMPERATURES TO REBOUND TO THE
LOWER 60S EXCEPT ALONG THE COAST WHERE MID TO UPPER 50S MAY BE
OBSERVED.
&&

.MARINE...
EAST TO SOUTHEAST WINDS PREVAIL ACROSS THE WATERS THIS AFTERNOON.
APPROACHING LINE OF STORMS ASSOCIATED WITH A STRONG LOW PRESSURE
SYSTEM MOVING TO THE NORTHWEST COULD AFFECT MARINE ZONES IN THE NEXT
FEW HOURS. A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED INTO THE
NEARSHORE GEORGIA WATERS UNTIL 02Z TONIGHT...WITH A TORNADO WATCH IN
THE SOUTH CAROLINA NEARSHORE WATERS THROUGH 05Z.

WINDS WILL VEER AROUND TO THE WEST LATE TONIGHT AS THE LOW SYSTEM
PASSES JUST TO THE NORTHEAST OF THE FORECAST AREA. MAIN MARINE
CONCERN INVOLVES INCREASING WINDS ON WEDNESDAY. PRESSURE GRADIENT
BEHIND THE SURFACE LOW DEPARTING TO THE NORTHEAST AND THE BUILDING
HIGH PRESSURE OVER THE CENTRAL CONUS WILL BE QUITE STRONG...AND WILL
RESULT IN SCA CONDITIONS FOR THE NEARSHORE SC AND OFFSHORE GA
WATERS. THERE IS SOME UNCERTAINTY IN SCA CONDITIONS BEING MET IN THE
HARBOR WEDNESDAY...SO HAVE DELAYED ISSUING AN ADVISORY FOR THIS ZONE
BY CAPPING WINDS AT 15 TO 20 KNOTS. CONDITIONS EXPECTED TO IMPROVE
BY WEDNESDAY EVENING AS PRESSURE GRADIENT RELAXES.

HIGH PRESSURE WILL BEGIN TO BUILD OVER THE WATERS FROM THE WEST
THURSDAY...WITH A NORTHERLY FLOW EXPECTED TO WEAKEN AND SHIFT
WESTERLY LATER IN THE DAY. THE OFFSHORE FLOW WILL STRENGTHEN
SIGNIFICANTLY THURSDAY NIGHT AS STRONG COLD AIR ADVECTION COMMENCES
ACROSS THE WATERS...WITH CONDITIONS POSSIBLY REACHING SMALL CRAFT
ADVISORY CRITERIA. THE PERSISTENT COLD AIR ADVECTION WILL KEEP THE
STRONG OFFSHORE FLOW IN PLACE THROUGH FRIDAY. A RETURN SOUTHWEST
FLOW WILL DEVELOP SATURDAY AHEAD OF THE NEXT UPPER LEVEL DISTURBANCE
THAT IS EXPECTED TO CROSS THE AREA SATURDAY NIGHT.
&&

.AVIATION...
WEATHER AT BOTH TAF SITES WILL CONTINUE TO DETERIORATE THIS
AFTERNOON AND EVENING AS A STRONG LINE OF STORMS APPROACHES FROM THE
WEST. LOWERED CIGS AND REDUCED VSBYS WITHIN RAIN SHOWERS WILL BE
POSSIBLE THROUGH AT LEAST 03Z TONIGHT. EXPECT MOST OF THE RAIN AND
ANY THUNDERSTORMS TO BE OUT OF THE AREA AFTER MIDNIGHT...HOWEVER
CIGS MAY REMAIN LOW UNTIL SUNRISE. A TIGHT PRESSURE GRADIENT BEHIND
THE STRONG LOW PRESSURE SYSTEM...AS WELL AS A 30 KT LOW LEVEL
JET...WILL RESULT IN GUSTY CONDITIONS AT BOTH KSAV AND KCHS
WEDNESDAY AFTERNOON.
&&

.FIRE WEATHER...
A VERY DRY AIRMASS WILL ENCOMPASS THE REGION LATER IN THE
WEEK...WITH NEAR CRITICAL TO CRITICAL RH VALUES EXPECTED THURSDAY
THROUGH SATURDAY. THERE IS SOME CONCERN THAT STRONG COLD AIR
ADVECTION ON FRIDAY COULD ALLOW WINDS TO REACH RED FLAG
CRITERIA...SO THIS WILL NEED TO BE CLOSELY MONITORED OVER THE NEXT
COUPLE OF DAYS.
&&

.LAKE WINDS...
A STRONG SURFACE PRESSURE GRADIENT WEDNESDAY WILL RESULT IN
INCREASING WINDS ACROSS LAKE MOULTRIE. HAVE THEREFORE ISSUED A LAKE
WIND ADVISORY FROM WEDNESDAY MORNING UNTIL THE EVENING.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 9 AM TO 7 PM EST WEDNESDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM TO 7 PM EST WEDNESDAY FOR
      AMZ350-372.
      SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 1 AM EST THURSDAY
      FOR AMZ374.
&&

79/JAQ/DPB
Hazardous weather outlook, Feb 13, 5:00 PM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EST TUE FEB 13 2007

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-140945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
500 PM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT
.SEVERE WEATHER WATCHES...A TORNADO WATCH HAS BEEN ISSUED FOR
SOUTHEAST GEORGIA AND THE NEARSHORE GEORGIA WATERS UNTIL 9 PM
TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHEAST
SOUTH CAROLINA AND THE ADJACENT NEARSHORE WATERS UNTIL MIDNIGHT.
PLEASE REFER TO THE WCNCHS FOR DETAILS.

.HEAVY RAIN...AS THE HEAVIER SHOWERS AND THUNDERSTORMS MOVE THROUGH
THE AREA THIS EVENING...A FEW PLACES MAY SEE UP TO 2 INCHES OF
RAINFALL IN A SHORT PERIOD OF TIME. THIS RAIN MAY CAUSE SOME PONDING
OF WATER IN LOW LYING INTERSECTIONS AND ROADWAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
.LAKE WINDS...A LAKE WIND ADVISORY HAS BEEN ISSUED FOR LAKE MOULTRIE
FROM WEDNESDAY MORNING UNTIL WEDNESDAY EVENING. PLEASE REFER TO THE
NON PRECIPITATION WEATHER STATEMENT AND THE RECREATIONAL FORECAST
FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS EVENING.

In the hours before

Special weather statement, Feb 13, 4:07 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EST TUE FEB 13 2007

GAZ099-100-114>116-137-138-132200-
BULLOCH-CANDLER-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
407 PM EST TUE FEB 13 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
TATTNALL COUNTY...CANDLER COUNTY...BULLOCH COUNTY...BRYAN COUNTY AND
LIBERTY COUNTY THROUGH 500 PM EST...

AT 402 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 45
TO 55 MPH...AND PEA SIZE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 40 MILES WEST OF REIDSVILLE TO 51 MILES
SOUTHWEST OF FIVE POINTS...MOVING NORTHEAST AT 50 MPH.

AREAS IN AND AROUND ALINE...ALLENHURST...BELLVILLE...BLITCHTON...
BROOKLET...CLAXTON...COBBTOWN...COLLINS...DAISY...DENMARK...DONALD...
ELLABELL...FLEMINGTON...FORT STEWART...GEORGIA SOUTHERN...
GLENNVILLE...GROVELAND...GUM BRANCH...HAGAN...HINESVILLE...
HOPEULIKIT...LANIER...LEEFIELD...MANASSAS...MCINTOSH...MENDES...
METTER...NEVILS...PEMBROKE...PORTAL...PULASKI...REGISTER...
REIDSVILLE...RICHMOND HILL...STATESBORO...STILSON...WALTHOURVILLE AND
MIDWAY WILL BE IMPACTED THROUGH 500 PM EST.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 9 PM EST.
STAY TUNED FOR UPDATES...WHICH MAY INCLUDE WARNINGS.
Special weather statement, Feb 13, 5:00 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
500 PM EST TUE FEB 13 2007

GAZ099-100-114>117-137-138-132300-
BULLOCH-CANDLER-COASTAL BRYAN-EVANS-INLAND BRYAN-INLAND
LIBERTY-LONG-TATTNALL-
500 PM EST TUE FEB 13 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
TATTNALL COUNTY...CANDLER COUNTY...BULLOCH COUNTY...BRYAN COUNTY AND
LIBERTY COUNTY THROUGH 600 PM EST...

AT 456 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
STRONG WINDS OF 45 TO 55 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES WEST OF COBBTOWN TO 35 MILES SOUTHWEST OF
NOBLE...MOVING NORTHEAST AT 50 MPH.

AREAS IN AND AROUND ALINE...ALLENHURST...BELFAST...BELLVILLE...
BROOKLET...CLAXTON...COBBTOWN...COLLINS...CROSSROADS...DAISY...
DENMARK...DONALD...ELLABELL...FLEMINGTON...FORT STEWART...GEORGIA
SOUTHERN...GLENNVILLE...GROVELAND...GUM BRANCH...HAGAN...
HINESVILLE...HOPEULIKIT...KELLER...LANIER...LEEFIELD...LUDOWICI...
MANASSAS...MCINTOSH...MENDES...METTER...MIDWAY...NEVILS...PEMBROKE...
PORTAL...PULASKI...REGISTER...REIDSVILLE...RETREAT...RICEBORO...
RICHMOND HILL...STATESBORO...STILSON AND WALTHOURVILLE WILL BE
IMPACTED THROUGH 600 PM EST.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 9
PM EST. STAY TUNED FOR UPDATES...WHICH MAY INCLUDE WARNINGS...AND
REMAIN ALERT FOR RAPIDLY CHANGING CONDITIONS.
Special weather statement, Feb 13, 5:50 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EST TUE FEB 13 2007

SCZ045-132330-
BERKELEY-
550 PM EST TUE FEB 13 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 630 PM
EST...

AT 545 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR TARRY TOWN...OR ABOUT 7 MILES NORTHEAST
OF GOOSE CREEK...MOVING NORTHEAST AT 30 MPH.

AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...MONCKS CORNER...
PINOPOLIS AND SAINT STEPHEN WILL BE IMPACTED THROUGH 630 PM EST.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ
Special weather statement, Feb 13, 5:56 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EST TUE FEB 13 2007

GAZ088-100-101-116>119-137>141-140000-
BULLOCH-COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL
MCINTOSH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND
MCINTOSH-LONG-SCREVEN-
556 PM EST TUE FEB 13 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EFFINGHAM COUNTY...
BULLOCH COUNTY...SCREVEN COUNTY...MCINTOSH COUNTY...BRYAN COUNTY...
LIBERTY COUNTY AND CHATHAM COUNTY THROUGH 700 PM EST...

AT 549 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH AND SMALL HAIL.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLITO TO COX...OR ALONG A LINE EXTENDING FROM
STATESBORO TO 10 MILES EAST OF GARDI...MOVING EAST AT 40 MPH.

AREAS IN AND AROUND BLOOMINGDALE...CLYO...DARIEN...FORT
MCALLISTER...FORT STEWART...GARDEN CITY...GEORGIA
SOUTHERN...HINESVILLE...MCINTOSH...PEMBROKE AND SAPELO ISLAND WILL
BE IMPACTED THROUGH 700 PM EST.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. A
SEVERE THUNDERSTORM WATCH REMAIN IN EFFECT UNTIL 9 PM.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 5:06 PM ESTSevere Thunderstorm WarningCHSCandler, Tattnall39 min
Feb 13, 6:15 PM ESTSpecial Marine WarningCHS60 min
Feb 13, 6:30 PM ESTSevere Thunderstorm WarningCHSBryan30 min
Feb 13, 6:34 PM ESTTornado WarningCHSScreven25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.